MAUDE Adverse Event Report: BAXTER HEALTHCARE CORPORATION PERI-STRIPS; MESH, SURGICAL

BAXTER HEALTHCARE CORPORATION PERI-STRIPS; MESH, SURGICAL
Catalog Number PSDA60ECH
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Foreign Body In Patient (2687)
Date of Event 06/26/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
It was reported that a peri-strip secure grip was "gelled over" and the plastic strip (liner) was not removed from the secure grip; the peri-strip was applied onto the stapler.It was further reported that the surgeon stapled with the plastic strip still on the peri-strip.There was no report of patient injury or medical intervention associated with this event.No additional information is available.
 
Additional Manufacturer Narrative
Additional information was added to h3 and h6.H10: a batch review was conducted and there were no deviations found related to this reported condition during the manufacture of this lot.The device was not received for evaluation; therefore, a device analysis could not be completed.Should additional relevant information become available, a supplemental report will be submitted.
 
Additional Manufacturer Narrative
Correction: b1, b2, h1, h6 and h10.The device was not received for evaluation; therefore, a device analysis could not be completed.Peri-strips secure grip requires the paper backer to be removed prior to use.The instructions for use (ifu) state in step 8: ¿grasp protective liner pull tab from distal end of loading unit and carefully peel protective liner to expose adhesive and step 10: ¿inspect the adhesive surface on both sides of the loading unit to ensure all protective liner has been removed¿.The inner pouch contains a label to remind the user to remove the protective liner.The cause of the reported event was determined to be due to a use error.The ifu clearly indicates that the protective liner should be removed.The ifu also indicated the presence of adhesive and does not mention the necessity to apply glue.Should additional relevant information become available, a supplemental report will be submitted.

Brand Name
PERI-STRIPS
Common Device Name
MESH, SURGICAL
Manufacturer (Section D)
BAXTER HEALTHCARE CORPORATION
deerfield IL
MDR Report Key10302664
Report Number1416980-2020-04144
Device Sequence Number11458216
Product Code FTM
UDI-Device Identifier00085412658803
UDI-Public(01)00085412658803
Combination Product (Y/N)Y
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/09/2021
Device Catalogue NumberPSDA60ECH
Device Lot NumberSP20E22-1452912
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/26/2020
Supplement Date Received by Manufacturer08/10/2020
08/10/2021
Initial Report FDA Received Date07/21/2020
Supplement Report FDA Received Date08/24/2020
09/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;